About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 657286, 14 pages
http://dx.doi.org/10.1155/2013/657286
Research Article

Pattern Formation in a Semi-Ratio-Dependent Predator-Prey System with Diffusion

1Department of Mathematics Education, Catholic University of Daegu, Gyeongsan, Gyeongbuk 712-702, Republic of Korea
2Department of Mathematics, Kyungpook National University, Daegu 702-701, Republic of Korea
3College of Mathematics and Computer, Ningxia University, Ningxia 750021, China

Received 31 October 2012; Accepted 25 February 2013

Academic Editor: Vimal Singh

Copyright © 2013 Hunki Baek et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Banerjee, “Self-replication of spatial patterns in a ratio-dependent predator-prey model,” Mathematical and Computer Modelling, vol. 51, no. 1-2, pp. 44–52, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. I. Berenstein, M. Dolnik, L. Yang, A. M. Zhabotinsky, and I. R. Epstein, “Turing pattern formation in a two-layer system: superposition and superlattice patterns,” Physical Review E, vol. 70, no. 4, part 2, Article ID 046219, 2004. View at Publisher · View at Google Scholar · View at Scopus
  3. A. B. Medvinsky, S. V. Petrovskii, I. A. Tikhonova, H. Malchow, and B. L. Li, “Spatiotemporal complexity of plankton and fish dynamics,” SIAM Review, vol. 44, no. 3, pp. 311–370, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. A. B. Rovinsky and M. Menzinger, “Self-organization induced by the differential flow of activator and inhibitor,” Physical Review Letters, vol. 70, no. 6, pp. 778–781, 1993. View at Publisher · View at Google Scholar · View at Scopus
  5. J. A. Sherratt, “An analysis of vegetation stripe formation in semi-arid landscapes,” Journal of Mathematical Biology, vol. 51, no. 2, pp. 183–197, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. G. Q. Sun, Z. Jin, Y. G. Zhao, Q. X. Liu, and L. Li, “Spatial pattern in a predator-prey system with both self- and cross-diffusion,” International Journal of Modern Physics C, vol. 20, no. 1, pp. 71–84, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. L. Yang, M. Dolnik, A. M. Zhabotinsky, and I. R. Epstein, “Pattern formation arising from interactions between turing and wave instabilities,” Journal of Chemical Physics, vol. 117, no. 15, pp. 7259–7265, 2002. View at Publisher · View at Google Scholar · View at Scopus
  8. M. R. Garvie and C. Trenchea, “Spatiotemporal dynamics of two generic predator-prey models,” Journal of Biological Dynamics, vol. 4, no. 6, pp. 559–570, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. W. Wang, L. Zhang, H. Wang, and Z. Li, “Pattern formation of a predator-prey system with Ivlev-type functional response,” Ecological Modelling, vol. 221, no. 2, pp. 131–140, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. L. Zhang, W. Wang, Y. Xue, and Z. Jin, “Complex dynamics of a Holling-type IV predator-prey model,” http://arxiv.org/abs/0801.4365. View at Publisher · View at Google Scholar
  11. B. I. Camara and M. A. Aziz-Alaoui, “Turing and Hope patterns formation in a predator-prey model with Leslie-Gower-type functional response,” Dynamics of Continuous, Discrete and Impulsive Systems B, vol. 16, no. 4, pp. 479–488, 2009.
  12. M. Fan and Q. Wang, “Periodic solutions of a class of nonautonomous discrete time semi-ratio-dependent predator-prey systems,” Discrete and Continuous Dynamical Systems B, vol. 4, no. 3, pp. 563–574, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  13. H. F. Huo, “Periodic solutions for a semi-ratio-dependent predator-prey system with functional responses,” Applied Mathematics Letters, vol. 18, no. 3, pp. 313–320, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. Q. Wang, M. Fan, and K. Wang, “Dynamics of a class of nonautonomous semi-ratio-dependent predator-prey systems with functional responses,” Journal of Mathematical Analysis and Applications, vol. 278, no. 2, pp. 443–471, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. D. Alonso, F. Bartumeus, and J. Catalan, “Mutual interference between predators can give rise to turing spatial patterns,” Ecology, vol. 83, no. 1, pp. 28–34, 2002. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Bai and X. Zhang, “Stability and Hopf bifurcation in a diffusive predator-prey system with Beddington-DeAngelis functional response and time delay,” Abstract and Applied Analysis, vol. 2011, Article ID 463721, 22 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. M. Baurmann, T. Gross, and U. Feudel, “Instabilities in spatially extended predator-prey systems: spatio-temporal patterns in the neighborhood of Turing-Hopf bifurcations,” Journal of Theoretical Biology, vol. 245, no. 2, pp. 220–229, 2007. View at Publisher · View at Google Scholar · View at Scopus
  18. D. A. Garzón-Alvarado, C. H. Galeano, and J. M. Mantilla, “Turing pattern formation for reaction-convection-diffusion systems in fixed domains submitted to toroidal velocity fields,” Applied Mathematical Modelling, vol. 35, no. 10, pp. 4913–4925, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. Y. N. Kyrychko, K. B. Blyuss, S. J. Hogan, and E. Schöll, “Control of spatiotemporal patterns in the Gray-Scott model,” Chaos, vol. 19, no. 4, Article ID 043126, 7 pages, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. L. Li and Z. Jin, “Pattern dynamics of a spatial predator-prey model with noise,” Nonlinear Dynamics, vol. 67, no. 3, pp. 1737–1744, 2012. View at Publisher · View at Google Scholar
  21. S. Pal, S. Chatterjee, K. P. Das, and J. Chattopadhyay, “Role of competition in phytoplankton population for the occurrence and control of plankton bloom in the presence of environmental fluctuations,” Ecological Modelling, vol. 220, no. 2, pp. 96–110, 2009. View at Publisher · View at Google Scholar · View at Scopus
  22. S. V. Petrovskii and H. Malchow, “Wave of chaos: new mechanism of pattern formation in spatio-temporal population dynamics,” Theoretical Population Biology, vol. 59, no. 2, pp. 157–174, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. F. Rao, W. Wang, and Z. Li, “Spatiotemporal complexity of a predator-prey system with the effect of noise and external forcing,” Chaos, Solitons and Fractals, vol. 41, no. 4, pp. 1634–1644, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. M. J. Smith and J. A. Sherratt, “The effects of unequal diffusion coefficients on periodic travelling waves in oscillatory reaction-diffusion systems,” Physica D, vol. 236, no. 2, pp. 90–103, 2007. View at Publisher · View at Google Scholar · View at Scopus
  25. M. J. Smith, J. D. M. Rademacher, and J. A. Sherratt, “Absolutes stability of wavetrains can explain spatiotem- poral dynamics in reaction-diffusion systems of lambda-omega type,” SIAM Journal on Applied Dynamical Systems, vol. 8, no. 3, pp. 1136–1159, 2009. View at Publisher · View at Google Scholar
  26. G. Q. Sun, G. Zhang, Z. Jin, and L. Li, “Predator cannibalism can give rise to regular spatial pattern in a predator-prey system,” Nonlinear Dynamics, vol. 58, no. 1-2, pp. 75–84, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  27. G. Q. Sun, J. Zhang, L. P. Song, Z. Jin, and B. L. Li, “Pattern formation of a spatial predator-prey system,” Applied Mathematics and Computation, vol. 218, no. 2215, pp. 11151–11162, 2012. View at Publisher · View at Google Scholar
  28. W. Wang, Q. X. Liu, and Z. Jin, “Spatiotemporal complexity of a ratio-dependent predator-prey system,” Physical Review E, vol. 75, no. 5, Article ID 051913, 9 pages, 2007. View at Publisher · View at Google Scholar · View at Scopus
  29. W. Wang, W. Li, Z. Li, and H. Zhang, “The effect of colored noise on spatiotemporal dynamics of biological invasion in a diffusive predator-prey system,” BioSystems, vol. 104, no. 1, pp. 48–56, 2011. View at Publisher · View at Google Scholar · View at Scopus
  30. Y. Wang, J. Wang, and L. Zhang, “Cross diffusion-induced pattern in an SI model,” Applied Mathematics and Computation, vol. 217, no. 5, pp. 1965–1970, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  31. I. Kozlova, M. Singh, A. Easton, and P. Ridland, “Twospotted spider mite predator-prey model,” Mathematical and Computer Modelling, vol. 42, no. 11-12, pp. 1287–1298, 2005. View at Publisher · View at Google Scholar · View at Scopus
  32. M. R. Garvie, “Finite-difference schemes for reaction-diffusion equations modeling predator-prey interactions in Matlab,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 931–956, 2007. View at Publisher · View at Google Scholar · View at Scopus
  33. R. K. Upadhyay, W. Wang, and N. K. Thakur, “Spatiotemporal dynamics in a spatial plankton system,” Mathematical Modelling of Natural Phenomena, vol. 8, no. 6, pp. 1–12, 2010. View at Zentralblatt MATH